Hi Im posting for my Mom 49 yrs old. My Mom has ovarian cancer going on now for 4 years. She recently had a long 4 week hospital stay and her nutrition went down very sudden. Her protein level is at 7 and her potassium is very low as well. She also swelled up very badly due to the IV's and from being in bed for 4 weeks. She also went into a rehab for 1 week. She is walking ok, but the swelling is pretty bad. Basically I need to know what can we do besides drinking boost drinks and taking potassium supplements to boost up her nutrition and immune. She is also receiving chemotherapy. Currently she takes lasiks, multivitamin, b complex and ginger supplements. Also is there anything she can do besides lasiks to get rid of the fluids in her legs and thighs.
While she is on chemotherapy the important thing is to make sure she eats. When she does not feel like eating then drink the high dense nutrient drinks. Suggest switching to Ensure Plus which has more calories per can then Boost. Try to avoid eating high salty foods or putting large amounts of salt (try no salt) on foods which may help with the fluid retention.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.